The CDC, local health departments, and local poison control centers are actively investigating more than 100 cases of severe bleeding among people who have used synthetic cannabinoids.
- The first case was reported in Illinois on March 10, 2018, and several other states have reported cases.
- If you have purchased a product like K2, Spice, or Synthetic Marijuana, do not use it. It may contain brodifacoum, a rat poison that causes severe bleeding. This severe bleeding disorder can be fatal.
- If you or a loved one experience excessive bleeding and have used a synthetic cannabinoid product, contact your local poison control center (1-800-222-1222) and get medical help right away.
- Tell your health care providers about the possible link between your symptoms and synthetic cannabinoid use.
- Symptoms specific to the current bleeding outbreak include: bruising, nosebleeds, bleeding of the gums, blood in the urine or stool, excessive bleeding from cuts/wounds, vomiting blood, heavy menstrual bleeding, or excessive back pain.
- If you are not currently experiencing severe bleeding but are worried symptoms may appear, call your local poison control center for guidance (1-800-222-1222).
INFORMATION ABOUT SYNTHETIC CANNABINOIDS NOT SPECIFIC TO THE CURRENT OUTBREAK.
- Synthetic cannabinoids are man-made chemicals sprayed on to dried plant material. They may also be available in liquid form to vaporize in an e-cigarette or other electronic device.
- Despite the name synthetic cannabis or “fake weed,” these products are much more potent than marijuana. Using them can result in serious and unpredictable effects.
- Names and brands of synthetic cannabinoid products include Spice, K2, Mr. Happy, Kush, Scooby Snax, and more.
- Use of any synthetic cannabinoid can result in rapid heart rate, vomiting, agitation, confusion, and hallucinations.
Connect with Us